Thunderstorm Wind, Crittenden
- When
- August 3, 7:25 PM CST to 7:35 PM CST
- Where
- Crittenden County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.367, -88.100
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 3, 12:30 PM CST, 6 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT THU AUG 3 2006 .DISCUSSION... SATELLITE SHOWS BAND OF CLOUDINESS JUST UPSTREAM...OUT AHEAD OF APPROACHING COLD FRONT. SOME DISCONTINUITY IN SURFACE WIND FIELD NOTED DUE TO THIS AMS PRE FRONTAL TROF AND ASSOCIATED CONVECTION...WHICH IS NOW WELL NORTHEAST OF THE PAH FA. THERE HAS BEEN NO FURTHER DEVELOPMENT SO FAR AND THE NEW NUMERICAL MOS OF BOTH THE GFS BASED MAV AND NAM BASED MET SUGGESTS TEENS OR LOWER FOR POPS IN THE 1ST 12 HOUR PERIOD. ONLY THE NGM BASED FWC MOS HAS HIGHER NOS. THE PRIMARY NEAR TERM FORECAST CHALLENGE THEN...IS THE POP WITH THE INCOMING FRONT. CURRENTLY LOWER 80S OBSERVED BEHIND FRONT AND LOWER 90S AHEAD OF IT...HOWEVER...BOTH GFS/NAM INDICATE FRONT TO COME IN AFT 00Z...SO DIURNAL CONTRAST IN AIR MASSES WILL BE DIMINISHING. TDS RANGE FROM M-U60S BEHIND TO L-M70S AHEAD OF BOUNDARY. GIVEN WE ARE RUNNING HIGH CHC CAT AND WEAKENING CONVERGENCE FIELD IS NOTED...WE ARE COMFORTABLE DECREASING POPS TO LOW CHC CAT OVERNIGHT...NOT IN ELIMINATING THEM...ESP SINCE NAM DOES PAINT QPF OVER ENTIRE FA IN 00Z-12Z FRAME W/FROPA...AND THE GFS HAS TRENDED TOWARD THE NAM WITH ITS 06Z AND 12Z RUNS. SIMILARLY WE WL LINGER AN EARLY FRI AM CHC SE PTNS FA ONLY AS NAM SHOVES DRIER POST FRONTAL AIR MASS IN BEHIND FRONT OVER ALMOST ENTIRE FA (XCP FAR SE) BY 12Z FRI. THEN ALL MODELS STILL PROG A SLIGHTLY COOLER/DRIER (IE MORE NORMAL) EARLY AUG TEMP SCHEME THRU THE WEEKEND/EARLY NEXT WEEK. PATTERN TRANSITION TO NE U.S. TROF/WCNTL U.S. RIDGE PLACES US IN BETWEEN AND THEREFORE WEVE ADJUSTED/FINE TUNED THE EXTENDED TO CARRY A DAY 6-7 SLGT CHANCE POP REINTRODUCTION...WHICH ARGUABLY COULD BEGIN AS EARLY AS DAY 4 OR 5. WE SHOULD SEE TEMPS BALANCE OUT TO MOS POST FRONTAL VERSUS THEIR RECENT TRENDING BLO ON HIGHS AND ABV ON LOWS. WE BLENDED THE NEW MEX W/THE COLLAB PICTURE AND THE OVERALL RESULT ARE TEMPS THRU THE PACKAGE NOT TOO DISSIMILAR FROM ANY PARTICULAR GUIDANCE NOS PACKAGE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 436 AM CDT THU AUG 3 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-040945- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 436 AM CDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...ALONG AND NORTH OF INTERSTATE 64. THE PRIMARY HAZARD WILL BE DAMAGING WINDS. TO THE SOUTH OF INTERSTATE 64...A FEW DAMAGING WIND GUSTS ARE POSSIBLE WITH THUNDERSTORMS. THE BEST CHANCE OF THUNDERSTORMS BE ALONG A WEAK COLD FRONT...WHICH WILL CROSS SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI THIS EVENING...AND THE REMAINDER OF THE AREA OVERNIGHT. THE HEAT INDEX WILL AGAIN RISE TO BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. THE ONLY RELIEF FROM THE HEAT WILL BE WHERE THUNDERSTORMS OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY...ESPECIALLY OVER WESTERN KENTUCKY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. AFTER A SLIGHT BREAK IN THE HEAT FRIDAY AND SATURDAY...HEAT INDICES WILL RISE TO AROUND 100 DEGREES SUNDAY AND MONDAY. ISOLATED THUNDERSTORMS WILL OCCUR MONDAY THROUGH WEDNESDAY...HOWEVER ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT...MAINLY IN SOUTHWEST INDIANA AND SOUTHERN ILLINOIS. MY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
517 PM CDT THU AUG 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG 4 SE DONIPHAN 36.58N 90.77W
08/03/2006 RIPLEY MO LAW ENFORCEMENT
TREES DOWN ON A-HIGHWAY NEAR PRATT.
&&
JGGThe Paducah radar (KPAH), 68 km away, was scanning. The volume nearest the first event began at 01:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529361.